Madopar/ Sinemet experience


#1

My 68 year old mother was diagnosed with Parkinsons in 2017.
Neuro advised Sinemet 12.5mg Carbidopa /50mg Levodopa one daily - increasing by one tablet per week until reaching four daily.
We followed the above instructions and no benefits or relief were experienced
Symptoms worse i.e pain,stiffness and walking dipped further.
We manged to persevere with Mr Sinemet for close to two months before admitting defeat.
Now next up Madopar 50mg Levdopa 12.5 benserazide and we have arrived at our three a day as instructed but again same story and roughly abt two months .
Symptoms worse and i can see a decline do not see any benefits at all i.e improved mobility etc
Is this normal do some people take longer to respond or should there be improvemet after a couple of days ? Does anyone have experience of this ?
I would be very grateful for any helpful feedback.

Thanks
Jamie


#2

I was prescribed Madopar and found it made my symptoms worse in fact i slurred my words and became slightly confused. My neuro advised persevering in fact he wanted me to increase the dose. I resorted back to roprinole and increased my dose to 16mg daily and feel a lot better, my only symptoms being a shaky left hand, trailing left leg and insomnia.


#3

Hi @MrThom,

I hope you’re well.

It’s a shame that your mum’s medication hasn’t been effective, this can’t be helpful to her. If you haven’t done so already, you should raise this with her Parkinson’s nurse so that they can look into her medication and make some necessary adjustments. You can also give our helpline a call and speak to one of our advisers about this, they are extremely knowledgeable about medication for Parkinson’s so do contact them on 0808 800 0303 for more support on this.

Wishing you and your mum all the best.

Best wishes,
Reah


#4

I’m also finding madapor of questionable benefit. I’ve tried 12.5/50 three times a day then upped the dose to 25/100 four times a day and if anything, the higher dose makes me feel worse. In my case my symptoms are chiefly difficulty walking (even just round the house), brain fog and profound weakness. I have tried mucuna prurines on its own and alongside the benildopa and still see no improvement. Where do I go from here?


#5

Hi, MrThom,

Interestingly I have the same problem as your mother. I was diagnosed with Parkinson’s 5 years ago or so and at first I tried Mucuna Pruriens, but I came out in hives and I did not feel any benefit. I was then put on Sinemet, to which I also reacted badly and finally on Madopar, plus a small dose of Ropininirole. I still take both medications, but I don’t feel I benefit at all from them, although I seem to sleep badly if I titrate the Madopar down to 1 pill a day. It could be a coincidence of course. I will never know!

They normally say that, if you don’t respond to the Parkinson’s medication, it must be that you don’t have Parkinson’s, but some other form of Parkinsonism ! I have put this to the neurologist, who insists it is Parkinson’s , but has not tried to come up with a reason why it seems a waste of time for me to take the Madopar.

I have recently discovered that some people lack specific enzymes to process medication. Indeed I seem to have such a problem. So your mother could have the genetic polymorphisms which stop her from assimilating the levodopa. Perhaps you could put this to her neurologist, although mine replies " Only God knows".

It is actually strange that the researchers have not taken into account this particular problem . Noone seems to care much for people like us. It is almost saying " Hard luck. If you cannot process the medication, it is your problem"

I am sorry I cannot offer a solution, but at least you could discuss the possibility of polymorphisms with your mother’s health professionals and see if they come up with a solution.

I wish your mother all the very best.


#6

My husband (aged 78) was diagnosed nearly a year ago with atypical Parkinson’s (no tremors). In escalating doses he now takes 9 x 12.5 mg capsules of Co-Beneldopa each day. We have noticed no improvement in balance, walking or ability to stand from a seating or lying position. The consultant doesn’t seem to offer anything else likely to help, although the geriatric consultant has also given him Rivastigmine and Sertraline. None of it seems to improve any of his symptoms. We now, like you, don’t really know what to do and whether to just stop taking the whole lot to see if things get worse or, indeed, improve.


#7

Hi, My husband takes Madopar, But i cannot see any improvment in him, Sinemet made him very poorly


#8

Hi.
I had to increase my sinemet slowly. Started 1x4 times a day and then gradually introduce another each day. I saw an improvement within a week and a vast improvement within 2. They do have to introduce the meds slowly. I’m on 3 x 4 times a day. You wouldn’t think I had PD. Talk to the PD nurse or consultant again


#9

Hi all,

I’ve noticed that you’ve all experienced issues with medication, whether it’s your own or that of a loved one. Current medications are supposed to manage Parkinson’s symptoms, however, if you find that they’re are not being effective, I would encourage you all to contact your GP or neurologist so that they can review your medication and explore some potential options.

Feel free to contact our helpline and speak to one of advisers who have a extensive knowledge in medication for Parkinson’s. Do give them a call on 0808 800 0303.

Wishing you all the best,
Reah


#10

Hi Mr Thom , I believe we all respond differently to the medication , I too have been on 50/12.5 madapor for three years now , and something told me to get in touch with the parky nurse and as I was on three a day was told to take an extra on at bed time , I now sleep like a log , which helps me a lot through the day to cope with whatever comes , I too drag my right leg and I feel the tremors in the day , I keep myself occupied in my workshop making toys for kids , being active as much as possible , no matter how little , and talking to the p nurse as been a real blessing to me to know that others are experiencing the same as me as been a help , I believe I am now part of a big family that as support whenever I need it , Ray


#11

Thanks for the replies - im hoping the next visit to neuro may help an increase of dosage etc.
It would be fantastic if the meds gave a positive result.
Thanks


#12

Hello.
Haven’t posted for ages as things seemed fine. Now I am concerned that I am on too high a dose of sine mit which I take in a variety of ways .i was diagnosed 18 years ago and have always kept to the ‘low and slow’approach with meds. Now I am taking sinemet plus 25/100 3 times,stalevo 75 x2, stalevo50x1,requipxl2mgx2,selegeline 10mgx1 andsinemet slow release 25mg x1. I have developed amn unpleasant restlessness in my leg which seems to simmer down after my meds .
How do I work out how much levedopa I am having ? Many thanks for any thoughts.
Millie2


#13

Hello everyone,
The majority of you seem to have started on a very low dosage of madopar even when its increseèd by 3 or 4 tablets a day.
My experience was a more positive one in that my tremor stopped within 2 weeks of reaching 3 x 100/25 co benaldopa.
We can only rely on the so called experts, to guess what level to start at.
I have just been told by my PN, to increase again to 4 x100/25. Plus 3x2mg
Ropinerol.and my worry is the side affects. Has anyone experienced suddenly sleeping like someone has just flicked a switch off ?
Mal.


#14

Hi Millie2,

Have you spoken to your Parkinson’s nurse about this? If not, I’d recommend you speak to him/her about adjusting your dosage level.

If you can’t get hold of your Parkinson’s nurse you can always call our helpline on Monday to talk to one of ours. You can call our free and confidential helpline on 0808 800 0303 Monday-Friday: 9am-7pm and Saturday: 10am-2pm, but please note that it’s closed on Sundays and bank holidays.

Hope this helps.

Best wishes,
Reah


#15

Thank you .Reah
I’ll certainly
do that . I’ll post if I have any info.

Millie2